NurseAsk Nurse Lisa

Opioid Overdose Response Kit

In 2016, Alaska passed legislation that helped increase access to naloxone, the live-saving medication used in response to an opioid overdose. With the help of the State of Alaska’s Project HOPE, iknowmine provides opioid overdose response kits. These kits contain 2 doses of naloxone (Narcan®) that can save a person’s life in the event of an opioid overdose.

How do you become certified in responding to an opioid overdose and administer naloxone?

  1. Complete the Opioid Overdose Recognition and Response Training
  2. Email your completion certificate to store@iknowmine.org.
  3. Place either a Personal Use or Bulk Order at Order Resources & Supplies.

Signs of an overdose:

  • Pale and/or clammy skin
  • Limp body
  • Fingernails are slightly blue or purple
  • Vomiting or gurgling noises
  • Cannot talk or be woken up
  • Very slow or no breathing
  • Very slow or no heartbeat

What is Naloxone?

Naloxone is a medicine that can quickly reverse an opioid overdose. If someone overdoses on pain medicine, it can save their life. Families can keep naloxone in their home. Ask a pharmacist how to get it. Naloxone knocks opioids and heroin off the brain’s opioid receptors, reversing the effects of the opioid and allowing the person to breath again.

Get Help

For general resources about relationships, sex, wellness and more, please do a search on the Get Answers page.

Are you in immediate danger?

Call 911 or your local police. If not in an immediate threat, please view resources on the Get Help page.